Tell us about your symptoms and treatment experience. Take our survey here.

caret icon Back to all discussions

Chemo med change

My platelets recently went up drastically when my mail order pharmacy changed my hydroxyurea from one manufacturer to another in November. I just changed to a new pharmacy this year. They also use that manufacturer but are willing to get my med from the old manufacturer and will see if my platelets come down. I wonder if anyone has had this problem in the past. The new capsules are pink and green where the others were purple.

  1. You are not alone with discovering different outcomes from a change in drug manufacturers. I have run into similar situations over the years. Hopefully a change back to your former supplier will yield the result you are seeking - Dennis (Blood-Cancer.com TEAM)

    1. Generics and different medicine manufacturers can certainly have an effect on your body. It is something I have had to deal with in the past and sometimes even had to have my doctor write "DAW" on the script, which means to give me the actual brand name. Insurance doesn't like it because it costs more, but if you appeal they have to if the doctor says you need it. Let us know if there's anything we can do to help - many of us have been through this bureaucracy before. Keep on keepin' on, DPM

      Please read our rules before posting.